Alert archive / Wyoming / High Wind Warnings in 2005
High Wind Warning 8, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 18, 2005, 4:57 PM MST for Johnson County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2005, 4:57 PM MST (23:57 UTC)
- Expired
- Nov 18, 2005, 8:51 PM MST
- In force
- 4 hr
- Issued by
- NWS Riverton, WY
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 12.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2014 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 182358 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 457 PM MST FRI NOV 18 2005 WYZ010-190600- /O.NEW.KRIW.HW.W.0008.051119T0000Z-051119T0600Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 457 PM MST FRI NOV 18 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. A STRONG COLD FRONT WILL SUSTAIN NORTHWEST WIND AT 35 TO 45 MPH WITH GUSTS OVER 60 MPH THROUGH LATE THIS EVENING. DRIVERS OF HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD EXPECT DANGEROUS CROSSWIND ALONG INTERSTATE 90 THIS EVENING AND AVOID TRAVELING IN THIS AREA IF POSSIBLE. $$
1 follow-up statement
000 WWUS75 KRIW 190351 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 851 PM MST FRI NOV 18 2005 WYZ010-190500- /O.CAN.KRIW.HW.W.0008.000000T0000Z-051119T0600Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 851 PM MST FRI NOV 18 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. NORTHWEST WIND WILL GRADUALLY DIMINISH THE REST OF THE EVENING...WITH NORTHWEST WIND 20 TO 30 MPH AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 18, 4:30 PM MST, 27 minutes earlier.
Area forecast discussion, Nov 18, 4:30 PM MST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 430 PM MST FRI NOV 18 2005 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... COLD FRONT MOVING SOUTH ACROSS MONTANA PRODUCING A BAND OF BAROCLINIC PRECIPITATION JUST NORTH OF BILLINGS AND MILES CITY. THE FRONT IS EXPECTED TO BLAST SOUTH THROUGH THE EVENING BRINGING A QUICK BURST OF SNOW TO THE NORTH AND EAST EARLY...SPREADING INTO CENTRAL AREAS THROUGH THE EVENING AND EVENTUALLY WORKING INTO NORTHERN AND EASTERN SWEETWATER COUNTY. EXPECT PRECIPITATION TO BE A 3 TO 4 HOUR EVENT MOST LOCATIONS THEN TAPER OFF TO FLURRIES WITH CLEARING OCCURRING AFTER MIDNIGHT FIRST IN THE NORTH THEN SPREADING SOUTH. EXPECT AREAS OF FOG TO DEVELOP IN THE WIND RIVER BASIN AND IN THE WESTERN VALLEYS. THEN CONDITIONS WILL BE COOLER AND NOT AS WINDY THROUGH SUNDAY NIGHT. EXPECT FOG TO REFORM CENTRAL AND WEST SATURDAY NIGHT AND SUNDAY MORNING. THIS COULD POSSIBLY OCCUR AGAIN SUNDAY NIGHT BUT NOT CLEAR ENOUGH AT THIS TIME TO INCLUDE IN FORECAST AT THIS TIME. OVERALL COOLED TEMPERATURES DAY AND NIGHT BEHIND COLD FRONT AND THEN WITH INVERSIONS STRENGTHENING IN BASINS AND VALLEYS. .LONG TERM...MONDAY THROUGH FRIDAY... LONG RANGE MODELS AGREE RATHER WELL FOR A QUIET WX FROM MON-WED AS UPPER LEVEL HIGH PRESSURE CLOSE ENOUGH TO STEER ANY SHORTWAVES TO THE E OF THE CWA. GFS STILL HINTS AT A FRONTAL BOUNDARY PUSHING INTO THE E ZONES MON NT/TUE AM. BEEN DOING THIS FOR A FEW NIGHTS NOW AND SEE NO REASON TO IGNORE IT. ECMWF NOW ALSO HINTING AT FRONTAL PUSH. NOT MUCH MORE THAN A WIND SHIFT MON NT AND COOLER LOWS TUE AM. WARM ADVECTION RETURNS RATHER FAST TUE PM SO ONLY LOWERED HIGHS A BIT FROM OLD MAX TEMP GRID TUE. RIDGE HOLDS ITS OWN OVER THE ROCKIES THU INTO FRI. GFS PUSHES RIDGE AXIS TO E OF ROCKIES FRI WITH TROF INTO PAC NW AT 00Z SAT. WENT WITH DRY FORECAST THU/FRI FOR NOW. OVERALL FEW CHANGES TO MAX/MIN TEMPS MON-FRI AS BASIN INVERSIONS WILL BE TOUGH TO BREAK WITH NO MIXING. WIND PRONE AREAS TO BE MILDER THRU PERIOD. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...C.BAKER LONG TERM...AR
Hazardous weather outlook, Nov 18, 4:35 PM MST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 435 PM MST FRI NOV 18 2005 WYZ001>020-022>030-191202- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 435 PM MST FRI NOV 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT... A FAST MOVING COLD FRONT WILL RACE NORTH TO SOUTH ACROSS CENTRAL WYOMING FRIDAY EVENING BRINGING A QUICK SHOT OF LIGHT SNOWFALL TO MOST AREAS. SNOWFALL AMOUNTS ARE EXPECTED TO REMAIN LIGHT...AN INCH OR LESS...BUT UPSLOPE FAVORED AREAS AROUND CASPER COULD SEE 2 TO 3 INCHES. ROADS WILL LIKELY BECOME SLICK AND SLUSHY THIS EVENING WITH BRIDGES AND OVERPASSES BECOMING ICY OR SNOWPACKED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TRIW
Nearby
High Wind Warnings in Wyoming, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.